Ok so I had heard of increased dizziness on the topa but I did not expect an earthquake sensation whilst standing still, sitting and even sleeping. My whole body is internally trembling not visible to the outside world. Just internally I’m shaking non stop. Just wanted to know if any of you fellow topamax users experienced this side effect? I started noticing this sensation from the day after my second pill. Yesterday was my 5th pill and still this side effect is not going away. Its taken a lot of courage on my part to start topamax and I don’t wanna give up so easily
I had a major increase in all of my symptoms for about 7 days after I started and each time I increased my dosage. Try to hang in there a few more days to see if the symptoms subside.
What doseage are you on?
I was totally spaced out for a while on Topamax… but I’d stick with it if you can.
Also I know it’s hard, but anxiety will not help at all, and some of your reaction, may be down to anxiety, or at least making it a little worse, so try to chill out if you can and know that once the Topamax is in your system a little while, things should start to clam down- so many people on here think ‘oh my god, this is awful’ but perservere and are glad they did.
I second what Missmoss said. I am one of those people. I hated starting, although at the time I just thought it was the course of the MAV and not the Topamax. Now I know differently because I just upped my dose and it happened again. I’m wanting to up my dose again to 125mg but I’m putting it off a bit because it just make me feel crappy, BUT i’m feeling SOOOO much better than I was a few months ago. I really feel like I"m starting to see the benefits of the medicine.
Like Missmoss said, try to relax and ride it out.
Last night was my 6th 25mg pill of topa. Granot wants me to increase to 50mg after s week but I think I will stick to 25mg for 2 weeks. Such a small pill but such a disastrous outcome lol
I agree with you on increasing the dosage at as slow a pace as you feel happy with… One week def doesn’t feel long enough for our brains to get used to the drugs.
You could always even try less than 25mgs… I forget exactly what amounts they come in, but my pharmacist told me he could get smaller mg’s for me as the tablet wasn’t easily cut in half… So maybe 10s or 15s, then you could start even lower and over a longer time frame. Ease yourself in…
For what it’s worth, the feeling you describe doesnt sound much like a topamax side effect to me. More like a more slight version of the ‘rocking’ some MAVers describe. I’ve also felt a kind of internal vibration (no, get your mind out of the gutter , not that kind! ) where I feel like I’m buzzing on the inside but doesn’t look like I’m moving from the outside. This is sometimes when I am particularly stressed, sometimes random.
Anyways, try to chill out if you can this weekend, find some you time and do some of your favourite things you like to do.
But be prepared to ride the storm, and don’t forget we are here to listen to you rant and sympathise with your plight. Xx
Yep, I am shaking with you Nabeel! This is day 3 for me and it has not been fun at all! Night times are the worse after I take that horrible little pill. Dizziness is shocking, I am terribly vague and fatigued and have blurred vision… does that sound familiar? Stick with it Nabeel and give yourself an extra week to increase the dose. That’s exactly what I am going to do if these awful side effects don’t settle. That was a good idea to increase your dose by 1/2 tablet. Hang in there!!
Hang in there Nabeel and Kylie!! These side effects sound all so familiar! After about a week of the initial dose wheter it be 12.5mg or 25 mg your body will get used to it. Unfort at that dose u prob wont notice a dif in ur symptoms, so stick with it and up the dose! The best thing you can do is rest, let your family know whats going on. Tell them you are going to get worse before u get bettter, that youll need their help with the kids, the House, etc., this medicine is no joke…very very very hard to get.used to! But u must stick it out because it will Work and u will get better. At 125 mgs, i am at at 55%. It gets better. I thank god for this. I am
here if u need any advice!! Thinking of you both
Oh you are such fantastic support Lisa. I feel so so sick and fragile at the moment, … I don’t know what they put in that little pill!! Nausea is becoming a real problem too. I just don’t feel like eating at all which is not doing my energy levels or my already pathetic frame any good! 125mg sounds like such a massive dose. How is the dizziness and headaches on this dose Lisa? Are you almost well enough to get out there and enjoy life a little??? I really do appreciate your support. Every time I am beginning to doubt this med your posts give me that extra encouragement to see it through!! Thank you so so much!!!
Im so glad I could be of some help. I know exactly how u are feeling. How horrible it felt and how I wanted to give up. I had nasusea and awful diarrhea. I barely ate. No apetite. Felt like a zombie. Now this lasted for about three weeks off and on. But now I am fine. You may also get a cold like symptom once you hit 75 mg.
Honestly…I cant believe such little pills could cause so much side effects!
Its almost like we are taking a chemotheraphy drug…we have to suffer tremendously, and put all hopes that this drug will hope us get well even though its causing nasty side effects.
At 125 mg, my life is so much better then it was two months ago. I cannot express how much I am grateful for this. However, I still have light sensitvity and slight dizzinessbut its soooo much better and continues to get better. I can now do things with my son. Going shopping is easier, and not.dreaded. I no longer feel the rocking. Driving is 75% better! I return to work monday for the first time in three months. Im rather nervous, but I feel ready. I hope I can handle it. Its rather stressful at times but Im just glad to be somewhat better.
Hang in there, better days are coming!
You’ve made some amazing progress. Speaks volumes that you’re shopping, driving and going back to work!! Really happy for you to feel well enough to enjoy all these things we take for granted.
Yeah this drug certainly seems like a chemo drug, it’s BRUTAL! It’s amazing how some people can find this drug quite tolerable.
All the best at work Lisa. I’ll keep you posted
Thank you for your encouraging words guys, but this drug has made me learn one big lesson and that is I have to go v v v v slowly. Yesterday I halved my dose to 12.50mg and if my side effects continue then I might quit altogether as I have a flight to Singapore from Sydney on Thursday. Will then wait and hope that all side effects go away and then I might start the drug again with a minuscule dose of 6.25mg to begin with.
Good luck on the Topamax. If it’s any encouragement. I, too, had to drop down from 25 to 12.5. I did take one day off in between the dose change. I felt much better at 12.5 mg and when I did increase to 12.5 in about 2 weeks, I did not get the horrible symptoms I did the first time I went to 25 mg, although I didn’t feel good. I mostly felt achy and flu-like. I have continued to slowly go up every 2 -3 weeks so it’s going to take awhile to get to 100 mg or higher. Each time I go up, I have a week or so of not feeling well and increased mav symptoms, but nothing like that initial attempt at 25 mg. It does seem like it’s going to take a long time to get to an effective dose, but I keep reading those success stories. Good luck!
Guys I had to quit topamax. I thought I could tolerate all drugs easily but I was soooo wrong. But its all good, I plan to restart it again with a 1/4 of 25mg pill. Right now there is too much going on in my life so I don’t want to deal with any other new side effect on top of my MAV. Thanks for listening